Alert archive / Ohio / Special Marine Warnings in 2012
Special Marine Warning 47, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Aug 9, 2012, 12:06 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2012, 12:06 PM EDT (16:06 UTC)
- Expired
- Aug 9, 2012, 12:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 9, 9:36 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 9, 9:36 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 936 AM EDT THU AUG 9 2012 .SYNOPSIS... A STATIONARY FRONT JUST SOUTH OF THE AREA WILL MOVE LITTLE AS LOW PRESSURE MOVES NORTHEAST ALONG THE FRONT. THE LOW WILL MOVE TO NORTHEAST OHIO BY FRIDAY MORNING AND THEN MOVE NORTH TO SOUTHERN ONTARIO BY MIDDAY SATURDAY. HIGH PRESSURE WILL MOVE EAST TO THE OHIO VALLEY BY SUNDAY MORNING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BUMPED UP AFTERNOON TEMPS A DEGREE OR TWO. SHOWERS SHOULD CONTINUE TO DIMINISH THIS MORNING AND THEN REDEVELOP THIS AFTERNOON. ORIGINAL DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTHEAST ALONG THE STATIONARY FRONT. I STILL HAVE A TREND IN THE FORECAST OF GRADUALLY INCREASING THE PROBABILITIES FOR SHOWERS AND THUNDERSTORMS THROUGH THE DAY. THERE IS A THREAT FOR STRONG TO SEVERE THUNDERSTORMS TODAY AS THE ATMOSPHERE DESTABILIZES WITH DAY TIME HEATING. MAIN THREAT WILL LIKELY BE STRONG DAMAGING WINDS. I INCLUDED A MENTION OF THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK BUT WILL HOLD OFF ON MENTIONING SEVERE THREAT IN THE FORECAST AT THIS TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... LOW PRESSURE MOVES NORTHEAST ALONG THE STATIONARY FRONT. THERE ARE SOME MODEL DIFFERENCES WITH THE NAM HOLDING BACK A BIT FURTHER WEST WITH THE LOW COMPARED TO THE GFS. THE END RESULT IS WE WILL SEE OUR FIRST EXTENDED PERIOD OF RAINFALL IN MONTHS. AS UPPER LEVEL LOW PRESSURE SYSTEM MOVES SOUTHEAST AND BECOMES NEARLY STATIONARY THROUGH MUCH OF WEEKEND...WE CAN EXPECT TO SEE SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. EVENTUALLY...THE LOW PRESSURE SYSTEM PULLS OUT TO THE NORTHEAST TAKING THE ASSOCIATED MOISTURE WITH IT. HIGH PRESSURE BEGINS TO WORK ITS WAY EAST INTO THE REGION SATURDAY AND THIS SHOULD BRING A RETURN BACK TO FAIR WEATHER FOR THE LATTER HALF OF THE WEEKEND. THIS WILL ALSO HELP SALVAGE A PART OF THE PERSEIDS METEOR SHOWER VIEWING THAT PEAKS OVER THE WEEKEND. WEAK UPPER LEVEL RIDGING AND SURFACE HIGH RETURN BY MID DAY SUNDAY AND COULD HELP TO PUSH THE LAST OF THE PRECIPITATION OUT DURING THE DAY. WILL KEEP A SLIGHT CHANCE IN THE GRIDS FOR THE NORTHEAST TO COVER ANY LINGERING SHOWER THREAT IN THE AFTERNOON. OTHERWISE...WITH UPPER LEVEL LOW AND SURFACE LOW PRESSURE IN PLACE...COLD AIR ADVECTION WILL OCCUR AND KEEP TEMPERATURES ACTUALLY BELOW NORMAL FOR A CHANGE FRIDAY INTO SATURDAY. WARM AIR ADVECTION AND SUNSHINE RETURN FOR SUNDAY AS HIGH PRESSURE MOVES TO THE SOUTH OF THE REGION. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... TROFINESS WILL CONTINUE ACROSS THE EASTERN CONUS DURING THE PERIOD. AT THE SURFACE...HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION ON MONDAY RESULTING IN DRY WEATHER. A DISTURBANCE WILL CROSS THE UPPER OHIO VALLEY SOMETIME TUESDAY. MODELS HAVING DIFFICULTIES WITH THIS SYSTEM SO WILL CONTINUE WITH ONLY MINIMAL PRECIP CHANCES FOR THE TIME BEING. WILL TRY FOR DRY WEATHER ON WEDNESDAY WITH THE RETURN OF HIGH PRESSURE. TEMPERATURES DURING THE PERIOD WILL BE SEASONABLE. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... TRICKY FORECAST TODAY. AREAS OF RAIN WILL MOVE ACROSS THE AREA THIS MORNING. A FEW RUMBLES OF THUNDER CANNOT BE RULED OUT BUT THE INTENSITY OF THE PRECIP SHOULD GRADUALLY DIMINSH. MORE STORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON WITH POSSIBLE SEVERE WEATHER. STEADIER PRECIP WILL ARRIVE IN THE EVENING WITH A SEVERAL HOUR PERIOD OF MODERATE TO HEAVY RAIN. CIGS WILL DIP TO MVFR WITH ANY OF THE THUNDERSTORMS AND THEN AGAIN WITH THE STEADIER PRECIP THIS EVENING. WINDS ARE TOUGH TODAY. THE NEW GUIDANCE COMING IN CONTINUES TO TREND THE SURFACE LOW TRACK FURTHER WEST. IF THIS SCENARIO PLAYS OUT THE WARM FRONT WILL LIFT TO NEAR LAKE ERIE RESULTING IN SOUTHERLY FLOW THIS AFTERNOON AND EVENING. WILL GO WITH THAT SCENARIO WITH THE NEW PACKAGE. WESTERLY FLOW EXPECTED BY DAYBREAK FRIDAY BEHIND THE LOW. .OUTLOOK...PERIODS OF NON VFR POSSIBLE THURSDAY NIGHT AND FRIDAY. NON VFR POSSIBLE SATURDAY ACROSS NE OHIO INTO NW PA. && .MARINE... LOW PRESSURE WILL MOVE UP THE OHIO VALLEY THE NEXT 36 HOURS. SOME QUESTION REMAINS AS TO THE EXACT PATH THE LOW WILL TAKE. THE PREFERRED SOLUTION TAKES THE LOW ACROSS THE EAST END OF THE LAKE FRIDAY AFTERNOON. THE LOW WILL THEN LINGER OVER SOUTHERN ONTARIO FOR A DAY BEFORE FINALLY LIFTING NE TO ONTARIO ON SUNDAY. THE FLOW WILL REMAIN NE TO N TILL THE LOW CROSSES THE LAKE ON FRIDAY. SPEEDS WILL BEGIN TO INCREASE LATE TONIGHT AS THE LOW APPROACHES. EXPECT THE FLOW TO BECOME WESTERLY AND INCREASE TO AROUND 25 KNOTS BY FRIDAY EVENING. WILL OBVIOUSLY NEED A SMALL CRAFT AT THAT TIME. SPEEDS WILL BEGIN TO DIMINISH LATE SATURDAY. THE FLOW WILL BECOME SW ON SUNDAY AND THEN CONTINUE ON MONDAY AS HIGH PRESSURE PASSES TO THE SE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...DJB/LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Aug 9, 3:48 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 348 AM EDT THU AUG 9 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-100800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 348 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
In the hours before
Local storm report, Aug 9, 10:30 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1030 AM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG HARTSGROVE 41.60N 80.95W
08/08/2012 ASHTABULA OH EMERGENCY MNGR
CLUSTER OF TREES DOWN NEAR HARTSGROVE ON LASKEY RD
0333 PM TSTM WND DMG 4 S JEFFERSON 41.68N 80.77W
08/08/2012 ASHTABULA OH EMERGENCY MNGR
1 TREE DOWN SOUTH OF JEFFERSON
0411 PM HAIL LINESVILLE 41.66N 80.42W
08/08/2012 E1.00 INCH CRAWFORD PA AIRPLANE PILOT
0411 PM TSTM WND DMG LINESVILLE 41.66N 80.42W
08/08/2012 CRAWFORD PA POST OFFICE
7 TO 8 TREES DOWN FROM LINESVILLE TO CONNEAUTVILLE
0455 PM TSTM WND DMG COCHRANTON 41.52N 80.05W
08/08/2012 CRAWFORD PA LAW ENFORCEMENT
TREE DOWN IN COCHRANTON
&&
MULLENThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:29 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 16 min |
| Aug 9, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 18 min |
| Aug 9, 6:57 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 63 min |
Nearby
Special Marine Warnings in Ohio, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.